I have Lupus and Crohn's Disease, Any others in this situation???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Brindle
New Member


Date Joined Aug 2010
Total Posts : 2
   Posted 8/14/2010 5:02 PM (GMT -7)   
Hi,

I have had Crohn's Disease for 14 years. In 10/09 I had major surgery (proctocolectomy with perm Ileostomy) about 8 months ago i was also diagnosed with SLE. Hoping that is drug induced Lupus, but so far it is holding strong with SLE. all test are still positive. I do take 400 mg of Plaquenil daily fr the Lupus. Working well for the joint pain but seems to be causing GI upset, bloat and liquid stool.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 8/14/2010 5:05 PM (GMT -7)   
Welcome,

Are you taking the Plaquenil with food? And NOT with anything acidic -- not orange juice, etc? That seems to be what works best for most people.
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

Brindle
New Member


Date Joined Aug 2010
Total Posts : 2
   Posted 8/14/2010 6:01 PM (GMT -7)   
Hi,

Yes I am. I am however taking the generic. From poking around on the web, I have found different posts/articles stating that some people do better with GI issues when they take the name brand

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 8/14/2010 6:14 PM (GMT -7)   
Yes, I did not care for the generic at all. (Although I admit it was so long ago that I have forgotten what the generic did for me.) One warning -- the brand Plaquenil can be costly, so check your insurances' prescription drug coverage before you switch.
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 8/15/2010 8:33 PM (GMT -7)   
The bad affects on the tummy tend to fade after taking this med for a good while too. . . I hope you feel better soon.

You can also ask if you can "taper" onto the full dose, by taking it every other day for a couple weeks . . . or spit the pill and take half/day for a while till you tolerate it. I did that and it helped me taper up to the full amount. But we always suggest that you run it by your doctor for his/her approval.

Blessings!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:28 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151252 registered members. Please welcome our newest member, latest online news.
236 Guest(s), 1 Registered Member(s) are currently online.  Details
Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer